Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 2, 2010, 2:38 AM CDT for 6 counties in Kentucky. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 2:38 AM CDT (07:38 UTC)
- Expired
- May 2, 2010, 10:45 AM CDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Green County, KY, Hart County, KY, Larue County, KY, Marion County, KY, Taylor County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:50 AM CDT | FLASH FLOOD | 4 Se Buffalo, KY | LARUE COUNTY DISPATCH REPORTED FLASH FLOODING AFFECTING HIGHWAY 61 AND 470 IN SOUTHEASTERN LARUE COUNTY. SPECIFICALLY NEAR THE TOWNS OF BUFFALO AND MOUNT SHERMAN. |
| May 2, 4:13 AM CDT | FLASH FLOOD | 9 Wnw Campbellsville, KY | TAYLOR COUNTY LAW ENFORCEMENT REPORTED 6 INCHES OF WATER IN A HOME AND DRIVEWAY FLOODED BY WATER. THE RESIDENT WAS NOT ABLE TO LEAVE DUE TO THE DRIVEWAY BEING WASHED OUT. |
| May 2, 4:15 AM CDT | FLASH FLOOD | Raywick, KY | HEAVY RAINFALL HAS CAUSED WATER TO FLOW OVER A BRIDGE ON ST. FRANCIS HIGHWAY NEAR RAYWICK. DEBRIS FROM THE WATER HAS ALSO BLOCKED THE ROADWAY. |
| May 2, 10:53 AM CDT | FLASH FLOOD | Greensburg, KY | KY 61 FROM MILE MARKER 1 TO 2 IS CLOSED IN GREEN COUNTY DUE TO HIGH WATER. KY 487 IS ALSO CLOSED AT THE 1 MILE MARKER DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS53 KLMK 020738
FFWLMK
KYC087-099-123-155-217-229-020945-
/O.NEW.KLMK.FF.W.0005.100502T0738Z-100502T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 AM EDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 545 AM EDT/445 AM CDT/
* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM MULTIPLE THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...CAMPBELLSVILLE...GREENSBURG...
LEBANON...SPRINGFIELD...
IN ADDITION...TAYLOR COUNTY AIRPORT...WILLISBURG AND TEXAS ARE
INCLUDED IN THIS FLASH FLOOD WARNING.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT COUPLE OF HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3750 8565 3753 8558 3788 8503 3746 8507
3723 8542 3718 8573
$$
SCHOETTMER1 follow-up statement
536
WGUS53 KLMK 020929
FFWLMK
KYC087-099-123-155-217-229-021545-
/O.EXT.KLMK.FF.W.0005.000000T0000Z-100502T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 AM EDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1145 AM EDT/1045 AM CDT/
* AT 522 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A
BRIDGE ON ST. FRANCIS HIGHWAY HAD WATER OVER IT IN WESTERN MARION
COUNTY NEAR RAYWICK. DEBRIS FROM THE FLASH FLOOD IS ALSO BLOCKING
THE ROADWAY. WITH ADDITIONAL RAINFALL EXPECTED...ADDTIONAL FLASH
FLOODING PROBLEMS ARE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...CAMPBELLSVILLE...GREENSBURG...
LEBANON...SPRINGFIELD...
IN ADDITION...WILLISBURG...TEXAS AND ST. MARY ARE INCLUDED IN THIS
FLASH FLOOD WARNING.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAINFALL ARE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3750 8565 3753 8558 3788 8503 3746 8507
3723 8542 3718 8573
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:46 AM CDT, 52 minutes earlier.
Area forecast discussion, May 2, 1:46 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
246 AM EDT SUN MAY 2 2010
.SHORT TERM (TODAY AND TONIGHT)...
...EXCESSIVE RAINFALL WITH LIKELY FLOODING AS WELL AS A SEVERE
WEATHER EPISODE TODAY...
LATEST RUC MESOANALYSIS AT 06Z INDICATED SURFACE LOW AT THE
CONFLUENCE OF AR/MO/IL/KY/TN AND CONTINUING TO RIDE NORTHEASTWARD
ALONG SURFACE FRONTAL BOUNDARY. WARM FRONTAL BOUNDARY WILL BE LIFTING
NORTHWARD ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS...INCREASING
THE LIKELIHOOD OF SEVERE WEATHER...INCLUDING DAMAGING WINDS AND
TORNADOES. BIGGEST IMPACTS ARE STILL EXPECTED TO BE FROM FLASH
FLOODING AS THE MAIN WAVE OF RAIN MOVES IN TOWARD DAWN AND LASTS FOR
MOST OF THE DAY. FRONTAL BOUNDARY WILL FINALLY PUSH THROUGH AS A
COLD FRONT LATER TODAY WITH RAIN ENDING IN THE EAST BY TONIGHT. WITH
HEAVY RAINFALL FROM FRIDAY NIGHT THROUGH SATURDAY...AND THE EXPECTED
ADDITIONAL RAINFALL OF 2 TO 4 INCHES THE REST OF TODAY...FLASH
FLOODING SEEMS LIKELY. WITH CONTINUED MOISTURE STREAMING IN FROM THE
GULF ON A 60 KNOT LLJ...PWATS APPROACHING 2 INCHES THROUGH THE
COLUMN AND UPPER 60S TO LOWER 70S TD/S STREAMING IN THUNDERSTORMS
SHOULD BE VERY EFFICIENT WITH RAINFALL AND COULD PRODUCE RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR. IN LOCATIONS THAT SEE TRAINING
THUNDERSTORMS...A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO
WILL EXIST. FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 8 AM
MONDAY MORNING.
CURRENT ENVIRONMENT IS ELEVATED...HOWEVER WITH THE ADVANCEMENT OF
THE WARM FRONT NORTHWARD OVER THE NEXT COUPLE OF HOURS...THE
POTENTIAL FOR MORE SURFACE BASED STORMS WILL INCREASE...ALONG WITH
DAMAGING WIND/TORNADO THREAT. ENVIRONMENT IS HIGHLY DYNAMIC WITH
GOOD SPEED AND DIRECTIONAL SHEAR CONDUCIVE FOR SUPERCELLS/BOWING
SEGMENTS/LEWP STRUCTURES. FORECAST SOUNDINGS INDICATE LARGE LOOPING
HODOGRAPHS JUST BEFORE DAWN WITH STORM RELATIVE HELICITY VALUES
ABOVE 300 M2/S2. EXPECT STORMS SHOULD CONGEAL INTO A MOSTLY LINEAR
SEGMENT...HOWEVER EMBEDDED SUPERCELLS/LEWPS/BOW ECHOES WILL BE A
CONCERN. A TORNADO WATCH IS IN EFFECT FOR THE WESTERN THIRD OF THE
CWA UNTIL 5AM...HOWEVER MONITOR THE LATEST UPDATES FOR EXTENSIONS
OR NEW TORNADO WATCH ISSUANCES.
OTHERWISE...TEMPERATURES SHOULD REMAIN FAIRLY STEADY AND ONLY RISE
INTO THE MID 70S THIS AFTERNOON ON STRONG WAA. HEAVY CLOUD COVER AND
RAINFALL SHOULD KEEP TEMPS DOWN A BIT.
THE LONG TERM PORTION OF THE FORECAST WAS NOT UPDATED WITH THIS
PACKAGE DUE TO THE ONGOING WEATHER THREAT.
.LONG TERM (MONDAY - SUNDAY)...
CONSENSUS IS BUILDING THAT THIS UPCOMING WORK WEEK WILL SEE A VAST
IMPROVEMENT OVER OUR WET DERBY WEEKEND. EXPECT A MAINLY DRY AND WARM
WEEK WITH OUR ONLY REAL CHANCES OF RAIN ARRIVING MONDAY EVENING AND
FRIDAY.
THE FORECAST UPPER AIR PATTERN ON MONDAY INDICATES A WEAKENING
POSITIVELY TILTED TROUGH CENTERED OVER THE SOUTHERN PLAINS. A STRONG
JET WILL HAVE EXITED THE BASE OF THIS TROUGH BY THIS TIME...AND WILL
EXTEND FROM TEXAS THROUGH NEW ENGLAND. MORE IMPORTANTLY...THE AXIS
OF VERY HIGH PRECIPITABLE WATER RESPONSIBLE FOR SUNDAY'S HEAVY RAINS
WILL HAVE SAGGED SOUTHEAST ACROSS EASTERN TENNESSEE AND WEST
VIRGINIA. AS DRIER AIR WORKS ITS WAY ACROSS THE COMMONWEALTH DURING
THE DAY...EXPECT AT LEAST PARTIALLY CLEARING SKIES WITH ANY
LINGERING RAIN ACROSS OUR SOUTHEASTERN COUNTIES ENDING DURING THE
MORNING HOURS. BY LATE MONDAY...SOME SCATTERED SHOWERS MAY DEVELOP
DURING THE AFTERNOON OR EVENING HOURS ACROSS SOUTHERN INDIANA AND
NORTHERN KENTUCKY AS THE AXIS OF THE ABOVE MENTIONED 500MB TROUGH
MOVES ACROSS THE OHIO RIVER.
BY EARLY WEDNESDAY...UPPER AIR FLOW WILL BECOME ZONAL ACROSS THE
CONUS AS A STRONG JET MOVES ASHORE ACROSS THE PACIFIC NORTHWEST.
MILD WESTERLY FLOW WILL MOVE ACROSS THE LOWER OHIO VALLEY WEDNESDAY
THROUGH EARLY FRIDAY. AT THE SURFACE...EXPECT LIGHT WINDS WEDNESDAY
AS HIGH PRESSURE MOVES OVERHEAD. SOUTHERLY FLOW WILL DEVELOP
THURSDAY AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS OUR
SOUTHEASTERN STATES. MOSTLY SUNNY SKIES AND WARM TEMPERATURES IN THE
MID 70S TO THE LOWER 80S ARE EXPECTED WEDNESDAY AND THURSDAY.
THE ZONAL UPPER AIR PATTERN IS EXPECTED TO BEGIN TO AMPLIFY EARLY
FRIDAY AS LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE LOWER
MISSOURI VALLEY. THIS WILL DEEPEN AS IT MOVES TOWARDS THE GREAT
LAKES LATE IN THE DAY. SHOWERS AND THUNDERSTORMS MAY ACCOMPANY A
PRETTY STOUT COLD FRONT FRIDAY AS IT MOVES SOUTHEAST ACROSS THE OHIO
RIVER. HIGH PRESSURE WILL BUILD SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY EARLY SATURDAY. THIS WILL BRING DISTINCTLY COLDER
TEMPERATURES FOR NEXT WEEKEND.
&&
.AVIATION (06Z TAF ISSUANCE)...
AN AREA OF LOW PRESSURE OVER ARKANSAS WILL TRACK TO NORTHERN
ILLINOIS BY 12Z AND MICHIGAN BY 00Z. AS THIS LOW MOVES TO THE
NORTHEAST... LOW LEVEL WINDS ACROSS CENTRAL KENTUCKY WILL INCREASE
TO 50 TO 60KT. IN ADDITION HEAVY THUNDERSTORMS WILL CONTINUE TO
OVERSPREAD THE AREA TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS
AND SMALL HAIL. A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL
KENTUCKY LATE THIS MORNING AND ADDITIONAL HEAVY RAIN WILL CONTINUE
THROUGH OUT THE DAY. EVEN AFTER THE RAIN ENDS CIGS WILL REMAIN IN
THE MVFR CATEGORY.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR INZ076>079-083-084-
089>092.
&&
SHORT TERM........BJS
LONG TERM.........AML
AVIATION..........JAHazardous weather outlook, May 2, 2:08 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 308 AM EDT SUN MAY 2 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030715- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 308 AM EDT SUN MAY 2 2010 /208 AM CDT SUN MAY 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA EARLY THIS MORNING AND INTO THE AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. VERY HEAVY RAINFALL...ALONG WITH SEVERE WEATHER WILL BE POSSIBLE WITH THESE THUNDERSTORMS. THE MAIN THREATS WILL BE HEAVY RAINFALL... DAMAGING WINDS...AND ISOLATED TORNADOES. LARGE HAIL AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. AREAS WEST OF INTERSTATE 65 ARE MOST LIKELY TO SEE THE SEVERE WEATHER THREATS MENTIONED ABOVE. WITH THE AMOUNT OF HEAVY RAINFALL WE HAVE HAD SO FAR THIS WEEKEND AND THE ADDITIONAL 2 TO 4 INCHES OF RAIN EXPECTED TODAY. FLASH FLOODING WILL BE LIKELY AND A PARTICULARLY DANGEROUS FLASH FLOODING SCENARIO WILL EXIST FOR ANY LOCATIONS THAT SEE REPEATED HEAVY RAINFALL FROM THUNDERSTORMS. AREAS MOST SUSCEPTIBLE TO FLASH FLOODING SHOULD BE IN SOUTHERN KENTUCKY ALONG THE TENNESSEE BORDER. RAINFALL SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST LATE TONIGHT AS THE COLD FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COPIOUS AMOUNTS OF RAINFALL FROM THE WEEKEND STORMS WILL LIKELY RESULT IN RIVER FLOODING. STAYED INFORMED OF THE LATEST RIVER AND STREAM FORECASTS...ESPECIALLY IF YOU LIVE IN LOW LYING AREAS NEAR A RIVER OR STREAM. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ASKED TO REPORT INSTANCES OF HEAVY RAINFALL...FLASH FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. SCHOETTMER
In the hours before
Special weather statement, May 2, 12:19 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM EDT SUN MAY 2 2010
INZ090-092-KYZ025-028>031-020545-
BULLITT-CLARK-HARDIN-HARRISON-JEFFERSON-MEADE-OLDHAM-
119 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST POINT...AND MOVING NORTHEAST AT 70 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
VALLEY STATION...
FAIRDALE...
OKOLONA...
ST. MATTHEWS...
PROSPECT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3838 8553 3824 8541 3821 8543 3783 8590
3794 8608 3822 8588 3824 8585 3827 8584
3828 8582 3829 8579 3832 8580 3835 8577
3836 8578 3843 8572
TIME...MOT...LOC 0519Z 216DEG 59KT 3797 8590
SCHOETTMERSpecial weather statement, May 2, 12:45 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM EDT SUN MAY 2 2010
INZ092-KYZ030>033-020615-
CLARK-HENRY-JEFFERSON-OLDHAM-TRIMBLE-
145 AM EDT SUN MAY 2 2010
...STRONG THUNDERSTORM AFFECTING CLARK...HENRY...JEFFERSON...OLDHAM
AND TRIMBLE COUNTIES...
AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUISVILLE...AND MOVING NORTHEAST AT 60 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
PROSPECT...
BEDFORD...
SHOULD THIS STORM STRENGTHEN FURTHER...A SEVERE THUNDERSTORM WARNING
WILL BE NECESSARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3860 8522 3859 8522 3859 8520 3855 8514
3815 8564 3827 8581 3858 8548 3859 8543
3862 8544 3870 8535
TIME...MOT...LOC 0545Z 217DEG 54KT 3831 8563
RSSpecial weather statement, May 2, 1:29 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 AM EDT SUN MAY 2 2010
KYZ053-054-063>065-020700-
GREEN-HART-LARUE-MARION-TAYLOR-
129 AM CDT SUN MAY 2 2010
...STRONG THUNDERSTORM AFFECTING GREEN...HART...LARUE...MARION AND
TAYLOR COUNTIES...
AT 126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 60 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND GUSTY WINDS OF 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3726 8601 3753 8559 3753 8558 3755 8556
3756 8553 3765 8541 3752 8517 3716 8576
3715 8590
TIME...MOT...LOC 0629Z 231DEG 68KT 3724 8582
RSLocal storm report, May 2, 1:34 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM HAIL MUNFORDVILLE 37.28N 85.90W
05/02/2010 E1.00 INCH HART KY LAW ENFORCEMENT
&&
EVENT NUMBER LMK1000240
NFLocal storm report, May 2, 1:58 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM FLASH FLOOD BOWLING GREEN 36.97N 86.44W
05/02/2010 WARREN KY TRAINED SPOTTER
WATER OVER THE ROAD AT 10TH AND COLLEGE ST... FAIRVIEW
RD AND 31W... AND FROM MT. VICTOR RD TO LOVERS LANE
&&
EVENT NUMBER LMK1000241
NFLocal storm report, May 2, 2:03 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 AM EDT SUN MAY 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM FLASH FLOOD BOWLING GREEN 36.97N 86.44W
05/02/2010 WARREN KY TRAINED SPOTTER
WATER OVER THE ROAD AT THAMES VALLEY RD AND VETERANS
MEMORIAL... ROBIN AVE. AND JENNINGS DR
&&
EVENT NUMBER LMK1000242
NFThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Warren | 4 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Hart | 5 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Edmonson | 6 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Warren | 10 days |
| May 1, 9:45 PM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 14 days |
| May 1, 10:05 PM CDT | Special Weather Statement | LMK | Larue | 25 min |
| May 1, 10:26 PM CDT | Special Weather Statement | LMK | Logan | 34 min |
| May 1, 10:39 PM CDT | Special Weather Statement | LMK | Anderson, Nelson | 36 min |
| May 1, 10:45 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 30 min |
| May 1, 11:14 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| May 1, 11:16 PM CDT | Special Weather Statement | LMK | Butler, Grayson | 29 min |
| May 1, 11:21 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 24 min |
| May 1, 11:27 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin | 18 min |
| May 1, 11:42 PM CDT | Special Weather Statement | LMK | Allen | 33 min |
| May 1, 11:47 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin | 28 min |
| May 1, 11:55 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Simpson, Warren | 3 hr |
| May 1, 11:56 PM CDT | Special Weather Statement | LMK | Larue, Nelson | 34 min |
| May 2, 12:15 AM CDT | Special Weather Statement | LMK | Jefferson, Meade | 45 min |
| May 2, 12:19 AM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| May 2, 12:45 AM CDT | Special Weather Statement | LMK | Jefferson, Oldham, Trimble | 30 min |
| May 2, 12:52 AM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 9 hr |
| May 2, 1:29 AM CDT | Special Weather Statement | LMK | Hart, Marion | 31 min |
| May 2, 1:42 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 21 min |
| May 2, 1:48 AM CDT | Flash Flood Warning | LMK | Barren, Edmonson, Hart | 9 hr |
| May 2, 2:27 AM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 33 min |
| May 2, 2:46 AM CDT | Special Weather Statement | LMK | Hancock | 44 min |
| May 2, 2:54 AM CDT | River Flood Warning | LMK | Hardin, Nelson | 6 days |
| May 2, 3:11 AM CDT | Areal Flood Advisory | LMK | Hancock | 34 min |
| May 2, 3:25 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 35 min |
| May 2, 3:42 AM CDT | Flash Flood Warning | LMK | Hancock | 6 hr |
| May 2, 3:55 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 35 min |
| May 2, 4:05 AM CDT | Special Weather Statement | LMK | Breckinridge, Jefferson, Meade | 40 min |
| May 2, 4:13 AM CDT | Tornado Warning | LMK | Grayson | 17 min |
| May 2, 4:18 AM CDT | Flash Flood Warning | LMK | Anderson, Larue, Marion, Nelson, Washington | 6 hr |
| May 2, 4:27 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 33 min |
| May 2, 4:40 AM CDT | Tornado Warning | LMK | Grayson, Hardin | 20 min |
| May 2, 4:41 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 34 min |
| May 2, 5:02 AM CDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Ohio | 6 hr |
| May 2, 5:41 AM CDT | Special Weather Statement | LMK | Mercer, Washington | 34 min |
| May 2, 6:00 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 15 min |
| May 2, 6:19 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Warren | 26 min |
| May 2, 6:44 AM CDT | River Flood Warning | LMK | Bourbon | 57 hr |
| May 2, 6:46 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 14 min |
| May 2, 6:47 AM CDT | Flash Flood Warning | LMK | Anderson, Breckinridge, Butler, Edmonson, Grayson, Hardin and 9 more | 4 hr |
| May 2, 6:51 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 24 min |
| May 2, 7:01 AM CDT | Flash Flood Warning | LMK | Bourbon, Fayette, Franklin, Harrison, Jessamine, Nicholas and 1 more | 3 hr |
| May 2, 7:27 AM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Meade, Shelby | 3 hr |
| May 2, 7:44 AM CDT | Flash Flood Warning | LMK | Allen, Barren, Warren | 2 hr |
| May 2, 8:15 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 30 min |
| May 2, 8:19 AM CDT | Flash Flood Warning | LMK | Clark | 116 min |
| May 2, 8:33 AM CDT | Tornado Warning | LMK | Cumberland, Metcalfe, Monroe | 27 min |
| May 2, 8:47 AM CDT | Tornado Warning | LMK | Adair, Clinton, Cumberland, Russell | 28 min |
| May 2, 9:09 AM CDT | Tornado Warning | LMK | Casey, Russell | 21 min |
| May 2, 9:28 AM CDT | Flash Flood Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Taylor | 3 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Harrison | 64 hr |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Nicholas, Robertson | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Anderson, Franklin, Woodford | 5 days |
| May 2, 9:31 AM CDT | River Flood Warning | LMK | Garrard, Jessamine, Mercer | 4 days |
| May 2, 9:34 AM CDT | River Flood Advisory | LMK | Bullitt | 23 hr |
| May 2, 9:46 AM CDT | Areal Flood Warning | LMK | Allen, Barren, Logan, Simpson, Warren | 18 hr |
| May 2, 9:54 AM CDT | Areal Flood Warning | LMK | Hancock | 18 hr |
| May 2, 10:06 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 24 min |
| May 2, 10:12 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 3 hr |
| May 2, 10:27 AM CDT | Areal Flood Warning | LMK | Breckinridge, Butler, Edmonson, Grayson, Hardin, Hart and 3 more | 20 hr |
| May 2, 10:32 AM CDT | Areal Flood Warning | LMK | Bullitt, Jefferson, Nelson, Shelby, Spencer | 6 hr |
| May 2, 10:38 AM CDT | Areal Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Jessamine and 4 more | 6 hr |
| May 2, 10:43 AM CDT | Areal Flood Warning | LMK | Clark | 6 hr |
| May 2, 11:00 AM CDT | Areal Flood Warning | LMK | Green, Marion, Taylor, Washington | 19 hr |
| May 2, 12:13 PM CDT | Flash Flood Warning | LMK | Metcalfe | 3 hr |
| May 2, 12:40 PM CDT | Areal Flood Warning | LMK | Adair, Cumberland, Metcalfe, Monroe | 17 hr |
| May 2, 12:46 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 44 min |
| May 2, 12:56 PM CDT | Flash Flood Warning | LMK | Clinton, Russell | 3 hr |
| May 2, 1:17 PM CDT | Areal Flood Warning | LMK | Boyle, Casey, Garrard, Lincoln, Madison | 17 hr |
| May 2, 1:18 PM CDT | Special Weather Statement | LMK | Adair, Casey | 27 min |
| May 2, 1:24 PM CDT | Special Weather Statement | LMK | Metcalfe, Monroe | 51 min |
| May 2, 1:43 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Cumberland, Metcalfe, Monroe | 32 min |
| May 2, 1:44 PM CDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln | 31 min |
| May 2, 2:16 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln, Madison | 29 min |
| May 2, 2:49 PM CDT | Special Weather Statement | LMK | Clark | 26 min |
| May 2, 3:01 PM CDT | Special Weather Statement | LMK | Adair, Casey, Russell | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.